Alert archive / Indiana / Storm Warnings in 2014
Storm Warning 1, NWS Northern Indiana
NWS Northern Indiana issued this storm warning at Oct 30, 2014, 4:27 AM EDT. It took effect at Oct 31, 2014, 8:00 AM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2014, 4:27 AM EDT (08:27 UTC)
- In effect from
- Oct 31, 2014, 8:00 AM EDT
- Expired
- Oct 31, 2014, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
598 WHUS73 KIWX 300827 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 427 AM EDT THU OCT 30 2014 LMZ046-301630- /O.NEW.KIWX.SR.W.0001.141031T1200Z-141101T0000Z/ /O.EXT.KIWX.GL.W.0014.141101T0000Z-141101T0900Z/ MICHIGAN CITY IN TO NEW BUFFALO MI- 427 AM EDT THU OCT 30 2014 ...STORM WARNING IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY... ...GALE WARNING NOW IN EFFECT FROM 8 PM FRIDAY TO 5 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY. * WINDS...NORTH STORMS TO 50 KNOTS EASING TO 35 KNOT GALES FRIDAY NIGHT. * WAVES..12 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ LMZ043-301630- /O.CON.KIWX.GL.W.0014.141031T1200Z-141101T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI- 427 AM EDT THU OCT 30 2014 ...GALE WARNING REMAINS IN EFFECT FROM 8 AM FRIDAY TO 5 AM EDT SATURDAY... * WINDS...NORTH GALES TO 45 KNOTS FRIDAY... EASING TO 35 KNOTS FRIDAY NIGHT. * WAVES..12 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
7 follow-up statements
599 WHUS73 KIWX 301632 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1232 PM EDT THU OCT 30 2014 LMZ046-310045- /O.CON.KIWX.SR.W.0001.141031T1200Z-141101T0000Z/ /O.CON.KIWX.GL.W.0014.141101T0000Z-141101T0900Z/ MICHIGAN CITY IN TO NEW BUFFALO MI- 1232 PM EDT THU OCT 30 2014 ...STORM WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 8 PM FRIDAY TO 5 AM EDT SATURDAY... * WINDS...NORTH STORMS TO 50 KNOTS EASING TO 35 KNOT GALES FRIDAY NIGHT. * WAVES..12 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ LMZ043-310045- /O.CON.KIWX.GL.W.0014.141031T1200Z-141101T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI- 1232 PM EDT THU OCT 30 2014 ...GALE WARNING REMAINS IN EFFECT FROM 8 AM FRIDAY TO 5 AM EDT SATURDAY... * WINDS...NORTH GALES TO 45 KNOTS FRIDAY... EASING TO 35 KNOTS FRIDAY NIGHT. * WAVES..12 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
910 WHUS73 KIWX 302013 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 413 PM EDT THU OCT 30 2014 LMZ046-310415- /O.CON.KIWX.SR.W.0001.141031T1200Z-141101T0000Z/ /O.CON.KIWX.GL.W.0014.141101T0000Z-141101T0900Z/ MICHIGAN CITY IN TO NEW BUFFALO MI- 413 PM EDT THU OCT 30 2014 ...STORM WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 8 PM FRIDAY TO 5 AM EDT SATURDAY... * WINDS...SUSTAINED NORTH GALES TO 35 KNOTS WITH GUSTS TO 50 KNOT STORMS FRIDAY...EASING TO 30 KNOTS EARLY SATURDAY. * WAVES..BUILDING TO AROUND 20 FEET FRIDAY AFTERNOON AND CONTINUING INTO EARLY FRIDAY NIGHT...SUBSIDING TO 14 TO 18 FEET LATE FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ LMZ043-310415- /O.CON.KIWX.GL.W.0014.141031T1200Z-141101T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI- 413 PM EDT THU OCT 30 2014 ...GALE WARNING REMAINS IN EFFECT FROM 8 AM FRIDAY TO 5 AM EDT SATURDAY... * WINDS...NORTH GALES TO 35 KNOTS WITH GUSTS TO 45 KNOT GALES FRIDAY... EASING TO 30 KNOTS EARLY SATURDAY. * WAVES..BUILDING TO 14 TO 20 FEET FRIDAY AFTERNOON AND CONTINUING INTO FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
538 WHUS73 KIWX 310257 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1057 PM EDT THU OCT 30 2014 LMZ046-311100- /O.CON.KIWX.SR.W.0001.141031T1200Z-141101T0000Z/ /O.CON.KIWX.GL.W.0014.141101T0000Z-141101T0900Z/ MICHIGAN CITY IN TO NEW BUFFALO MI- 1057 PM EDT THU OCT 30 2014 ...STORM WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 8 PM FRIDAY TO 5 AM EDT SATURDAY... * WINDS...SUSTAINED NORTH GALES TO 35 KNOTS WITH GUSTS TO 50 KNOT STORMS FRIDAY...EASING TO 30 KNOTS EARLY SATURDAY. * WAVES..BUILDING TO AROUND 20 FEET FRIDAY AFTERNOON AND CONTINUING INTO EARLY FRIDAY NIGHT...SUBSIDING TO 14 TO 18 FEET LATE FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ LMZ043-311100- /O.CON.KIWX.GL.W.0014.141031T1200Z-141101T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI- 1057 PM EDT THU OCT 30 2014 ...GALE WARNING REMAINS IN EFFECT FROM 8 AM FRIDAY TO 5 AM EDT SATURDAY... * WINDS...NORTH GALES TO 35 KNOTS WITH GUSTS TO 45 KNOT GALES FRIDAY...EASING TO 30 KNOTS EARLY SATURDAY. * WAVES..BUILDING TO 14 TO 20 FEET FRIDAY AFTERNOON AND CONTINUING INTO FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
107 WHUS73 KIWX 310902 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 502 AM EDT FRI OCT 31 2014 LMZ046-311715- /O.CON.KIWX.SR.W.0001.141031T1200Z-141101T0000Z/ /O.CON.KIWX.GL.W.0014.141101T0000Z-141101T0900Z/ MICHIGAN CITY IN TO NEW BUFFALO MI- 502 AM EDT FRI OCT 31 2014 ...STORM WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT SATURDAY... * WINDS...SUSTAINED NORTH GALES TO 35 KNOTS WITH GUSTS TO 50 KNOT STORMS TODAY...EASING TO 45 KNOTS TONIGHT. * WAVES..BUILDING TO 15 TO 20 FEET TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ LMZ043-311715- /O.CON.KIWX.GL.W.0014.141031T1200Z-141101T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI- 502 AM EDT FRI OCT 31 2014 ...GALE WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 AM EDT SATURDAY... * WINDS...NORTH GALES TO 35 KNOTS WITH GUSTS TO 45 KNOTS TODAY...EASING TO 40 KNOTS TONIGHT. * WAVES..BUILDING TO 15 TO 20 FEET TODAY...SUBSIDING TO 12 TO 16 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
287 WHUS73 KIWX 311533 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1133 AM EDT FRI OCT 31 2014 LMZ043-312345- /O.UPG.KIWX.GL.W.0014.000000T0000Z-141101T0900Z/ /O.EXA.KIWX.SR.W.0001.000000T0000Z-141101T0000Z/ /O.NEW.KIWX.GL.W.0015.141101T0000Z-141101T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI- 1133 AM EDT FRI OCT 31 2014 ...STORM WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT SATURDAY. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS...NORTH GALES TO 40 KNOTS WITH STORM FORCE GUSTS TO 50 KNOTS TODAY. NORTH GALES TO 35 KNOTS TONIGHT WITH GUSTS TO 45 KNOT GALES. * WAVES..BUILDING TO 15 TO 20 FEET TODAY...SUBSIDING TO 12 TO 16 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ046-312345- /O.CON.KIWX.SR.W.0001.000000T0000Z-141101T0000Z/ /O.CON.KIWX.GL.W.0014.141101T0000Z-141101T0900Z/ MICHIGAN CITY IN TO NEW BUFFALO MI- 1133 AM EDT FRI OCT 31 2014 ...STORM WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT SATURDAY... * WINDS...NORTH GALES TO 45 KNOTS WITH STORM FORCE GUSTS TO 50 KNOTS TODAY. NORTH GALES TO 35 KNOTS TONIGHT WITH GUSTS TO 45 KNOT GALES. * WAVES..15 TO 20 FEET TODAY AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
099 WHUS73 KIWX 312024 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 424 PM EDT FRI OCT 31 2014 LMZ043-010430- /O.CON.KIWX.SR.W.0001.000000T0000Z-141101T0000Z/ /O.CON.KIWX.GL.W.0015.141101T0000Z-141101T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI- 424 PM EDT FRI OCT 31 2014 ...STORM WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT SATURDAY... * WINDS...NORTH GALES TO 40 KNOTS WITH STORM FORCE GUSTS TO 50 KNOTS THROUGH EARLY EVENING. * WAVES..15 TO 20 FEET...SUBSIDING TO 12 TO 16 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ046-010430- /O.CON.KIWX.SR.W.0001.000000T0000Z-141101T0000Z/ /O.CON.KIWX.GL.W.0014.141101T0000Z-141101T0900Z/ MICHIGAN CITY IN TO NEW BUFFALO MI- 424 PM EDT FRI OCT 31 2014 ...STORM WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT SATURDAY... * WINDS...NORTH GALES TO 40 KNOTS WITH STORM FORCE GUSTS TO 50 KNOTS THROUGH EARLY EVENING. * WAVES...17 TO 22 FEET SUBSIDING TO 12 TO 16 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
524 WHUS73 KIWX 010006 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 806 PM EDT FRI OCT 31 2014 LMZ043-010815- /O.EXP.KIWX.SR.W.0001.000000T0000Z-141101T0000Z/ /O.CON.KIWX.GL.W.0015.000000T0000Z-141101T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI- 806 PM EDT FRI OCT 31 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY... ...STORM WARNING HAS EXPIRED... * WINDS...NORTH GALES TO 45 KNOTS THIS EVENING AND 35 KNOT GALES OVERNIGHT. * WAVES..15 TO 20 FEET...SUBSIDING TO 12 TO 16 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ046-010815- /O.EXP.KIWX.SR.W.0001.000000T0000Z-141101T0000Z/ /O.CON.KIWX.GL.W.0014.000000T0000Z-141101T0900Z/ MICHIGAN CITY IN TO NEW BUFFALO MI- 806 PM EDT FRI OCT 31 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY... ...STORM WARNING HAS EXPIRED... * WINDS...NORTH GALES TO 45 KNOTS THIS EVENING AND 35 KNOT GALES OVERNIGHT. * WAVES...15 TO 20 FEET SUBSIDING TO 12 TO 16 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this storm warning went out at Oct 30, 4:18 AM EDT, 9 minutes earlier.
Area forecast discussion, Oct 30, 4:18 AM EDT, 9 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
418 AM EDT THU OCT 30 2014
.SYNOPSIS...
ISSUED AT 413 AM EDT THU OCT 30 2014
HIGH PRESSURE WILL KEEP CONDITIONS COOL AND DRY TODAY. A STRONG
UPPER LEVEL SYSTEM WILL THEN MAKE ITS WAY TOWARDS THE GREAT LAKES
REGION ALLOWING PRECIPITATION TO RETURN...POSSIBLY EVEN IN THE
FORM OF SOME SNOWFALL FRIDAY. THIS SYSTEM WILL BRING WINDY AND
WET CONDITIONS TO THE AREA FOR HALLOWEEN AND EARLY PORTIONS OF THE
WEEKEND. AN UPPER LEVEL RIDGE WILL BRIEFLY BRING DRY CONDITIONS
BACK TO THE AREA FOR THE MAJORITY OF THE WEEKEND BEFORE ANOTHER
SYSTEM IMPACTS THE REGION THE FIRST HALF OF THE WORK WEEK.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 413 AM EDT THU OCT 30 2014
WEAK WARM AIR ADVECTION WILL CONTINUE TODAY AND TONIGHT AHEAD OF A
VERY STRONG COLD FRONT. THE COLD AIR INITIALLY OVER THE FORECAST
AREA WAS NEARLY 5000 FT DEEP...AND WILL BE TOO DEEP TO ALLOW FOR
MIXING DOWN OF WARMER AIR ABOVE THE BASE OF THE SUBSIDENCE
INVERSION...ESPECIALLY WITH LINGERING CLOUDS JUST UNDER THE BASE OF
THE INVERSION. THEREFORE...KEPT HIGH TEMPERATURES COOL WITH DIURNAL
RISES LESS THAN 10 DEGREES OVER MOST AREAS. SOME LIGHT SHOWERS OR
AREAS OF DRIZZLE ARE POSSIBLE VERY LATE TONIGHT NEAR THE FRONT OVER
NORTHWEST AREAS. PLACED MUCH MORE DETAIL IN THE TIMING AND CHANCES
FOR SHOWERS TONIGHT WITH THE BEST CHANCE FOR RAIN VERY LATE TONIGHT.
&&
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 413 AM EDT THU OCT 30 2014
MODELS REMAIN FAIRLY CONSISTENT SUGGESTING A STRONG SHRTWV WILL DROP
SE ACROSS THE WRN GRTLKS AND CLOSE OFF OVER OUR CWA FRIDAY. AT THE
SFC A CDFNT WILL MOVE SE ACROSS OUR AREA EARLY FRIDAY MORNING...
LIKELY ACCOMPANIED BY RAIN SHOWERS. MID LEVEL DRY SLOT SHOULD
QUICKLY MOVE ACROSS THE AREA MIDDAY FOLLOWED BY DEFORMATION
ZONE/WRAP AROUND PRECIP IN THE AFTN. BOUNDARY LAYER SHOULD BE WARM
ENOUGH FOR JUST RAIN INITIALLY BUT PRECIP SHOULD MIX WITH IF NOT
COMPLETELY CHANGE OVER TO SNOW IN THE AFTN. TEMPS WILL BE ABOVE
FREEZING SO GENERALLY LITTLE OR NO ACCUM EXPECTED. LAKE INDUCED
INSTABILITY WILL ENHANCE PRECIP RATES DOWNWIND OF LAKE MICHIGAN...
BUT WARMER BOUNDARY LAYER OVER/DOWNWIND OF THE LAKE SHOULD KEEP THE
PRECIP A MIX DURING THE DAY DESPITE CONVECTIVE ENHANCEMENT. SYNOPTIC
SCALE MOISTURE/FORCING WILL MOVE SLOWLY E-SE ACROSS THE CWA AND AWAY
FROM LAKE MICHIGAN FRI AFTN/NIGHT... HOWEVER SOME LAKE INDUCED CAPE
WILL PERSIST DESPITE GRDLY LOWERING INVERSION. NAM AND LCL WRF
SUGGEST A SINGLE BAND WILL SET UP OVER NW INDIANA IMPACTING OUR WRN
TIER OF COUNTIES FRI AFTN... SHIFTING WEST OUT OF OUR AREA FRIDAY
NIGHT. TEMPS WILL NOT RECOVER MUCH FROM MORNING LOWS FRIDAY WITH
HIGHS ONLY IN THE L-M40S...FALLING TO THE U20S/L30S FRIDAY NIGHT.
WILL ALSO BE VERY WINDY IN THIS TIMEFRAME WITH GUSTS 35-45MPH WHICH
SHOULD GENERALLY BE JUST BLO ADVISORY CRITERIA... THOUGH SOME GUSTS
ABOVE 45MPH ARE LIKELY NEAR LAKE MICHIGAN.
BUFKIT MOMENTUM TRANSFER HAS BEEN PRETTY CONSISTENT LAST COUPLE OF
DAYS SUGGESTING 50KT NORTH WINDS MIXING DOWN TO THE SFC OVER THE
LAKE... SO HAVE UPGRADED MICHIGAN CITY TO NEW BUFFALO NSH ZONE TO A
STORM WARNING FOR FRIDAY... WITH SLIGHTLY LOWER WINDS FARTHER NE
STILL JUST WARRANTING A HIGH END GALE FROM NEW BUFFALO TO ST.
JOSEPH. HIGH WAVES COMBINED WITH LAKE LEVELS THAT ARE NOW SLIGHTLY
ABOVE LONG TERM AVERAGES SHOULD RESULT IN SOME BEACH EROSION AND
MINOR FLOODING ALONG THE SHORELINE SO ALSO ISSUED A LAKESHORE FLOOD
ADVISORY FOR LAPORTE/BERRIEN COUNTIES.
CYCLONIC FLOW EXPECTED TO GRDLY WANE SATURDAY AS HIGH PRESSURE MOVES
SLOWLY EAST INTO THE AREA. THIS SHOULD ALLOW CLOUDS OVER ERN
PORTIONS OF THE AREA TO GRDLY DECREASE DURING THE DAY. SKIES SHOULD
CLEAR SATURDAY NIGHT AS SFC HIGH MOVES SLOWLY ACROSS THE AREA...
RESULTING IN GOOD RADIATIONAL COOLING PRBLY PROVIDING THE FIRST
WIDESPREAD HARD FREEZE OF THE FALL WITH LOWS IN THE M20S OVER MOST
OF THE CWA.
FOR THE EXTENDED FCST... UPR TROF OVER THE ERN PACIFIC THIS MORNING
IS EXPECTED TO MOVE EAST ACROSS THE NRN PLAINS MONDAY AND THE UPR
GRTLKS TUE. THIS WILL RESULT IN A WARMING TREND EARLY IN THE WEEK
WITH SHOWERS LIKELY IN THE AREA MONDAY NIGHT-TUE AS THE FRONT MOVES
THROUGH. ONLY A MODEST COOL DOWN BEHIND THIS FRONT WITH FLOW
BECOMING MORE ZONAL RECOMMENCING WAA BY WED.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 139 AM EDT THU OCT 30 2014
WEAK WARM AIR ADVECTION WILL CONTINUE TODAY AND TONIGHT AHEAD OF A
VERY STRONG COLD FRONT. SOME LIGHT SHOWERS OR AREAS OF DRIZZLE ARE
POSSIBLE ALONG THE FRONT AND BEHIND THE FRONT. HOWEVER...EXPECT ANY
PRECIPITATION AND LOWER CIGS/VSBYS AFTER THE END OF THE TAF
PERIOD. SO FOR THIS 06Z CYCLE...HAVE KEPT TAFS VFR WITH LIGHT WINDS.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...LAKESHORE FLOOD ADVISORY FROM 7 AM FRIDAY TO 4 AM CDT SATURDAY
FOR INZ003.
MI...LAKESHORE FLOOD ADVISORY FROM 8 AM FRIDAY TO 5 AM EDT SATURDAY
FOR MIZ077.
OH...NONE.
LM...GALE WARNING FROM 8 AM FRIDAY TO 5 AM EDT SATURDAY FOR LMZ043.
STORM WARNING FROM 8 AM TO 8 PM EDT FRIDAY FOR LMZ046.
GALE WARNING FROM 8 PM FRIDAY TO 5 AM EDT SATURDAY FOR LMZ046.
&&
SYNOPSIS...BENTLEY/SKIPPER
SHORT TERM...SKIPPER
LONG TERM...JT
AVIATION...SKIPPER
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 4:23 AM EDT | Lakeshore Flood Advisory | IWX | 48 hr | |
| Oct 30, 4:07 PM EDT | Wind Advisory | IWX | Cass, Elkhart, Fulton, Marshall, Pulaski, Starke and 1 more | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.